Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

On hormone replacement therapy. Painful boils appeared in groin area. Cause of concern?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
Had a surgery 2 years ago tah/bso since then had a boil in the groin area which sometimes hurts & sometimes is ok - but the bulge is there. Recently have developed 3-4 boils more around the area . Took hrt for 3 months
Posted Fri, 15 Mar 2013 in Infections
 
 
Answered by Dr. Das Arindam 16 minutes later
Hello,

Thank you for posting a query.

Look, you have described the lesion as a boil. But, boil is the acute inflammation of the hair follicle due to bacterial infection. It is not a disease which can be present for this long duration. So, most probably, it is not a boil.

Your description indicates possibility of a bullous skin disease. Its presentation with the TAHBSO may be a coincidence.

But, for confirmation you have to be examined clinically for the size, shape, position, consistency of the lesions. If required clinically, skin biopsy should be done.

Right now, you have to take an azithromycin group of antibiotic to prevent any secondary infection in the lesions.

So, consult with a dermatologist for a detailed clinical examination and also for further management accordingly.

Hope this information suffices. Let me know if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions